Alert archive / California / Flash Flood Warnings in 2008

Flash Flood Warning 25, NWS San Diego, CA

May 22, 2008San Diego County, California

NWS San Diego, CA issued this flash flood warning at May 22, 2008, 12:37 PM PDT for San Diego County, California. It was in force for 113 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2008, 12:37 PM PDT (19:37 UTC)
Expired
May 22, 2008, 2:30 PM PDT
In force
113 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County San Diego County, CA

The radar

The San Diego radar (KNKX), 42 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 1:25 PM PDTFLASH FLOOD8 Ssw Lake Henshaw, CAFLASH FLOODS REPORTED AT BLACK CANYON ROAD AND SUTHERLAND DAM ROAD.
May 22, 1:29 PM PDTFLASH FLOOD7 Wnw Julian, CASEVERAL FLASH FLOODS REPORTED WEST OF SANTA YSABEL ALONG HIGHWAY 78.
May 22, 2:26 PM PDTFLASH FLOODPauma Valley, CAPAUMA AT HIGHWAY 76 CLOSED DUE TO FLASH FLOODING.
May 22, 2:38 PM PDTFLASH FLOOD3 Nnw Ramona, CAMUD FLOWING ACROSS THE ROAD AT HIGHWAY 78 AND WEEKEND VILLA ROAD. THIS IS IN THE WITCH CREEK BURN AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 221940
FFWSGX
CAC073-222130-
/O.NEW.KSGX.FF.W.0025.080522T1937Z-080522T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1237 PM PDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...  
  THIS INCLUDES THE CITY OF FALLBROOK...PAUMA VALLEY

* UNTIL 230 PM PDT

* AT 1230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO:
  FALLBROOK...RAINBOW...PAUMA VALLEY....PALOMAR MOUNTAIN...RINCON
  AND VALLEY CENTER. AREAS THAT WERE BURNED IN THE RICE FIRE AND
  THE POOMACHA FIRE WILL BE AFFECTED. 

DEBRIS FLOWS ISSUING FROM BURNED BASINS CAN IMPACT INTERSTATE 15 AND
COUNTY ROAD S-13, ROADS UP STEWART CANYON AND RAINBOW CREEK, AS WELL
AS ANY OTHER ROADS WITHIN THE BURNED AREA, PARTICULARLY WHERE THEY
CROSS BURNED DRAINAGES. NEIGHBORHOODS AND BUILDINGS LOCATED ALONG
DRAINAGES WITHIN OR BELOW ANY OF THE BURNED BASINS CAN ALSO BE
IMPACTED BY FLOODS AND DEBRIS FLOWS.

THE TOWNS OF PAUMA VALLEY, RINCON AND LA JOLLA AMAGO, IN ADDITION TO
OTHER NEIGHBORHOODS AND BUILDINGS LOCATED ALONG DRAINAGES WITHIN OR
BELOW ANY OF THE BURNED BASINS, CAN BE IMPACTED BY DEBRIS FLOWS.

DEBRIS FLOWS ISSUING FROM BURNED BASINS CAN IMPACT HIGHWAY 76 (ALSO
KNOWN AS PALA ROAD), PARADISE CREEK ROAD, SOUTH GRADE ROAD, AND ANY
OTHER ROADS WITHIN THE BURNED AREA, PARTICULARLY WHERE THEY CROSS
BURNED DRAINAGES.

HIGHWAY 76 NORTH OF THE TOWN OF RINCON IS PARTICULARLY SUSCEPTIBLE TO
FLOOD AND DEBRIS FLOW AT CROSSINGS WITH AGUA TIBIA CREEK, FREY CREEK,
PAUMA CREEK, HARRISON CANYON AND SYCAMORE CANYON. HIGHWAY 76 EAST OF
THE INTERSECTION WITH SOUTH GRADE ROAD IS ALSO PARTICULARLY
SUSCEPTIBLE TO DEBRIS FLOWS AND FLOODS WHERE DRAINAGES CROSS THE
HIGHWAY.

DEBRIS FLOWS ISSUING FROM BURNED BASINS CAN IMPACT HIGHWAY 78 BETWEEN
THE TOWN OF SAN PASQUAL AND RAMONA, JULIAN ROAD (HIGHWAY 78) EAST OF
RAMONA, AS WELL AS ANY OTHER ROADS WITHIN THE BURNED AREA,
PARTICULARLY WHERE THEY CROSS BURNED DRAINAGES.

LAT...LON 3342 11682 3307 11664 3308 11700 3343 11732
TIME...MOT...LOC 1933Z 259DEG 0KT 3340 11708 3319 11704

$$

LAVIS
1 follow-up statement
000 
WGUS76 KSGX 222042
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PDT THU MAY 22 2008

CAC073-222130-
/O.CON.KSGX.FF.W.0025.000000T0000Z-080522T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
140 PM PDT THU MAY 22 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR 
NORTH CENTRAL SAN DIEGO COUNTY...

AT 130 PM PDT...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CONTINUED 
TO MOVE ACROSS NORTHERN SAN DIEGO COUNTY...INCLUDING THE AREAS THAT 
WERE BURNED BY THE POOMACHA...WITCH AND RICE FIRES. THUNDERSTORMS 
HAD HEAVY RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR. THIS 
ACTIVITY WILL CONTINUE MOVING SOUTH AT 25 MPH.  
 
THE HEAVIEST RAIN AT 130 PM WAS NEAR THE WITCH CREEK AT SANTA YSABEL 
AND IN PORTIONS OF VALLEY CENTER. RAIN WAS STARTING TO TAPER OFF 
NEAR RAINBOW...FALLBROOK AND PALOMAR MOUNTAIN.

THROUGH 230 PM...THE SHOWERS AND THUNDERSTORMS WILL GRADUALLY SHIFT 
FURTHER SOUTH IN SAN DIEGO COUNTY.

IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS 
FLOWS IN THE POOMACHA AND WITCH BURN AREAS ACCORDING TO THRESHOLDS 
PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE VALLEY CENTER...
HIGHWAY 78 BETWEEN ESCONDIDO AND RAMONA...AND SANTA YSABEL. 

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE 
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND 
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD 
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL 
RAINFALL AMOUNTS OVER ONE INCH ARE POSSIBLE IN THE WARNED AREA.
  
THE WATERSHEDS BURNED THIS FALL ARE PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODS AND DEBRIS FLOWS DURING RAINSTORMS. A SHORT PERIOD OF EVEN
MODERATE RAINFALL ON A BURNED WATERSHED CAN LEAD TO DEBRIS FLOWS.
RAINFALL THAT IS NORMALLY ABSORBED INTO HILLSLOPE SOILS CAN RUN OFF
ALMOST INSTANTLY AFTER VEGETATION HAS BEEN REMOVED BY WILDFIRE. THIS
CAUSES MUCH GREATER AND MORE RAPID RUNOFF THAN IS NORMAL FROM CREEKS
AND DRAINAGE AREAS. THE HIGHLY ERODIBLE SOILS IN A BURN SCAR ALLOW
FLOOD WATERS TO ENTRAIN LARGE AMOUNTS OF ASH, MUD...BOULDERS...AND
UNBURNED VEGETATION. WITHIN THE BURNED AREA AND DOWNSTREAM...THE
FORCE OF RUSHING WATER...SOIL AND ROCK CAN DESTROY CULVERTS...
BRIDGES...ROADWAYS AND BUILDINGS...POTENTIALLY CAUSING INJURY OR
DEATH.

LAT...LON 3342 11682 3307 11664 3308 11700 3343 11732
TIME...MOT...LOC 2024Z 180DEG 0KT 3340 11708 3319 11704

$$

LAVIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at May 22, 9:15 AM PDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 22, 9:15 AM PDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PDT THU MAY 22 2008

.SYNOPSIS...
COOL AND UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEKEND AS A
STRONG TROUGH OF LOW PRESSURE DEVELOPS OVER THE SOUTHWEST STATES.
THIS LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS OR
THUNDERSTORMS AT TIMES LATE THIS AFTERNOON THROUGH SUNDAY. THE
TROUGH OF LOW PRESSURE WILL BEGIN TO WEAKEN EARLY NEXT WEEK WITH
SLOW WARMING FOR INLAND AREAS AND A PERSISTENT DEEP MARINE LAYER
WEST OF THE MOUNTAINS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE MARINE LAYER DEPTH THIS MORNING BASED ON EARLY MORNING TOP
REPORTS WAS AROUND 4000 FEET. CLOUDS COVERED MUCH OF THE AREA FROM
THE MOUNTAINS WESTWARD TO THE COAST AND SOME REPORTS OF LIGHT
SHOWERS WERE RECEIVED ALREADY FROM THE APPLE VALLEY AREA AND FROM
NEAR PINE COVE. LIGHT SNOW WAS BEING REPORTED AT THE BIG BEAR CITY
AIRPORT. HAVE ALREADY ADJUSTED THE GRIDS FOR THIS AS WELL AS UPDATED
BOTH THE FIRE WEATHER FORECAST AND PUBLIC FORECAST TO REFLECT THE
EARLIER PRECIPITATION. WILL NEED TO UPDATE THE SPS SHORTLY.

UPPER LOW OVER THE GREAT BASIN THIS MORNING CONTINUES TO DRIFT
WESTWARD TOWARDS THE COAST AND IS EXPECTED TO BE SOMEWHERE OFF THE
NORTHERN OR CENTRAL CALIFORNIA COAST BY SUNDAY. FINAL POSITION OF
THE LOW DEPENDS ON THE MODELS AND IT IS POSSIBLE NONE OF THE MODELS
WILL BE CORRECT IN THE FINAL POSITION. THE 12Z NAM HAS THE LOW NEAR
POINT CONCEPTION BY MONDAY MORNING WHERE AS THE GFS KEEPS IT FURTHER
NORTH. THE GFS DOES SHOW THIS LOW MOVING INLAND AND NORTHEAST DURING
THE FIRST PART OF NEXT WEEK WITH RISING HEIGHTS OVER THE AREA.

THE LOW IS UNSEASONABLY COLD AND DEEP WHICH GIVEN THE SEASON SHOULD
FAVOR A LOT OF CONVECTION INCLUDING THUNDERSTORMS OVER THE
AREA...ESPECIALLY THE MOUNTAINS TO THE COAST...THROUGH THE WEEKEND.
SNOW LEVELS WILL BE LOW ENOUGH FOR SOME SNOW OVER THE HIGHER
ELEVATIONS OF THE MOUNTAINS THROUGH THE WEEKEND.

ONCE THE LOW STARTS MOVING INLAND AND NORTHEAST NEXT WEEK...EXPECT
HEIGHTS TO RISE WITH TEMPERATURES RETURNING TO MORE SEASONAL NORMALS.

NO FURTHER UPDATES ARE PLANNED AT THIS TIME.

&&

.AVIATION...
221530Z...A COLD FRONT MOVING INTO THE REGION FROM THE NORTHEAST
WILL PRODUCE SHOWERS FROM THE NORTHEAST TOWARD THE SOUTHWEST TODAY.
THE MARINE LAYER WILL BE DISRUPTED AND LOW CLOUDS WILL BECOME
VARIABLE IN THE COASTAL BASIN WITH CEILINGS BETWEEN 2500-35000 FEET.
IT WILL BE BREEZY IN THE MTNS AND DESERTS TODAY...BUT DECREASE THIS
EVE. COLD AIR WILL PRODUCE A FEW TSTORMS TONIGHT AND FRI MORNING
ACROSS THE REGION...THEN CHANCES FOR SHOWERS AND TSTORMS WILL
GRADUALLY DECREASE THROUGH SAT.

&&

.MARINE...
221530Z...THE SOUTH SWELL WILL DECREASE THROUGH FRIDAY BUT A LARGE
NORTHWEST WIND SWELL TODAY WILL BRING LARGE SURF TO MAINLY SAN DIEGO
COUNTY. SURF TODAY IS EXPECTED TO BE 4 TO 7 FEET WITH SETS TO 8 FEET
WITH A HIGH SURF ADVISORY TODAY THROUGH EARLY TONIGHT. THE SURF WILL
DECREASE TONIGHT THROUGH FRI. STRONG GUSTY WINDS IN THE OUTER WATERS
WILL DECREASE TODAY WITH THE SMALL CRAFT ADVISORY FOR WINDS
EXPIRING...BUT GUSTY NORTHWEST WINDS TO 20 KT ARE EXPECTED THROUGH
TONIGHT. THE WINDS AND LARGE SWELL HAVE CREATED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS TODAY FOR INNER AND OUTER WATERS. THE
SWELL WILL DECREASE TONIGHT. COLD UNSTABLE AIR WILL PRODUCE ISOLATED
TSTORMS OVER THE WATERS MAINLY TONIGHT AND FRI MORNING...AND THE
POSSIBILITY OF WATERSPOUTS...SEE LAXMWSSGX.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

     HIGH SURF ADVISORY UNTIL 1 AM PDT FRIDAY FOR
     ORANGE COUNTY COASTAL AREAS-
     SAN DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX AND LAXSRFSGX.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PDT FRIDAY
     FOR THE INNER AND OUTER WATERS...LAXMWWSGX AND LAXCWFSGX.

     MARINE WEATHER STATEMENT FOR THUNDERSTORMS OVER THE COASTAL
     WATERS...LAXMWSSGX

     SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC/FIRE WEATHER...HORTON
AVIATION/MARINE...MM

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, May 22, 5:00 AM PDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT THU MAY 22 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-231200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
500 AM PDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

COOL AND UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEKEND AS A
STRONG TROUGH OF LOW PRESSURE DEVELOPS OVER THE SOUTHWEST STATES.
THIS LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS OR
THUNDERSTORMS AT TIMES LATE THIS AFTERNOOON THROUGH SUNDAY.

.DAY ONE... TODAY THROUGH TONIGHT.

* THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...
  ESPECIALLY OVER THE MOUNTAINS.

* SNOW SHOWERS ARE POSSIBLE ABOVE 7500 FT IN THE SAN GORGONIO
  WILDERNESS AND ON MOUNT SAN JACINTO THIS AFTERNOON AND EVENING.

* HIGH SURF ADVISORY FOR
  ORANGE COUNTY COASTAL AREAS-
  SAN DIEGO COUNTY COASTAL AREAS.

* SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
  FOR THE INNER AND OUTER WATERS.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.

* THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY MORNING.

* SNOW SHOWERS ARE POSSIBLE ABOVE 7500 FT IN THE SAN GORGONIO
  WILDERNESS AND ON MOUNT SAN JACINTO THROUGH SUNDAY MORNING.

* HIGH SURF ADVISORY UNTIL 1 AM PDT FRIDAY FOR
  ORANGE COUNTY COASTAL AREAS-
  SAN DIEGO COUNTY COASTAL AREAS.

* SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PDT FRIDAY FOR
  THE INNER AND OUTER WATERS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MACKECHNIE

In the hours before

Special weather statement, May 22, 9:15 AM PDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PDT THU MAY 22 2008

CAZ042-043-048-050-055>058-060>062-230500-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
915 AM PDT THU MAY 22 2008

...COOL AND UNSETTLED WEATHER THROUGH MEMORIAL DAY WEEKEND...

A DEVELOPING LOW PRESSURE SYSTEM WILL BRING COOL AND UNSETTLED
WEATHER WITH A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY THROUGH
SUNDAY. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE OVER
THE MOUNTAINS. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD EXPECT PERIODS
OF SHOWERS OR THUNDERSTORMS DURING THE HOLIDAY WEEKEND.
THUNDERSTORMS CONTAIN DEADLY LIGHTNING AND MAY PRODUCE BRIEF HEAVY
RAIN...GUSTY WINDS...AND SMALL HAIL. SNOW IS POSSIBLE ABOVE 7000
FEET IN THE SAN GORGONIO WILDERNESS AND ON MOUNT SAN JACINTO.
RAINFALL AMOUNTS WILL BE HIGHLY VARIABLE DUE TO THE SHOWERY NATURE
OF THE PRECIPITATION.

THE WEATHER WILL BE CONSIDERABLY COOLER THAN LAST WEEK WITH HIGH
TEMPERATURES RUNNING 10 TO 20 DEGREES BELOW SEASONAL AVERAGES.
INTERESTED PARTIES SHOULD STAY INFORMED ON THE LATEST FORECAST.

SCV/HORTON
Local storm report, May 22, 12:15 PM PDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1215 PM PDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             MURRIETA                33.56N 117.21W
05/22/2008  E0.75 INCH       RIVERSIDE          CA   TRAINED SPOTTER

            DIME-SIZED HAIL. ONE HALF INCH RAIN.

&&

ML
Local storm report, May 22, 12:31 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1231 PM PDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     FLASH FLOOD      7 NNE MISSION VIEJO     33.71N 117.61W
05/22/2008                   ORANGE             CA   LAW ENFORCEMENT

            POSSIBLE DAMAGE TO A 2-STORY HOUSE FROM A MUDSLIDE OR
            DEBRIS FLOW ON MODJESKA CANYON RD.

&&

SCV
Local storm report, May 22, 12:34 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1234 PM PDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     FLASH FLOOD      PORTOLA HILLS           33.68N 117.63W
05/22/2008                   ORANGE             CA   LAW ENFORCEMENT

            LIVE OAK CANYON RD IS CLOSED DUE TO MULTIPLE FLASH
            FLOODS. ROADWAY IN UNDER 4 FEET OF WATER.

&&

SCV

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:27 AM PDTMarine Weather StatementSGX42 hr
May 22, 12:01 PM PDTFlash Flood WarningSGXOrange, Riverside, San Bernardino59 min
May 22, 12:05 PM PDTSevere Thunderstorm WarningSGXRiverside40 min
May 22, 12:55 PM PDTFlash Flood WarningSGXOrange, Riverside2 hr
May 22, 1:00 PM PDTSevere Thunderstorm WarningSGXSan Diego45 min
May 22, 2:15 PM PDTFlash Flood WarningSGXSan Diego2 hr
May 22, 3:46 PM PDTSevere Thunderstorm WarningSGXRiverside, San Bernardino44 min
May 22, 3:50 PM PDTFlash Flood WarningSGXRiverside, San Bernardino85 min
May 22, 4:29 PM PDTSevere Thunderstorm WarningSGXRiverside, San Bernardino46 min
May 22, 4:45 PM PDTTornado WarningSGXRiverside, San Bernardino15 min
May 22, 4:56 PM PDTTornado WarningSGXRiverside34 min

Nearby

Flash Flood Warnings in California, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.